| Catalog Number |
RBY4C0315 |
| Medical Device Problem Codes |
Material Twisted/Bent (2981); Physical Resistance/Sticking (4012); Premature Separation (4045)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
07/05/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the left hypogastric artery using ruby coils.During the procedure, after loading a ruby coil into a non-penumbra microcatheter, the ruby coil became stuck inside the microcatheter and would not move forward or backward.Subsequently, the ruby coil pusher assembly became bent from the force of pushing it forward.While attempting to pull the ruby coil back, the ruby coil unintentionally detached inside the microcatheter.Therefore, the physician removed the microcatheter containing the detached coil.The procedure was completed using a lantern delivery microcatheter (lantern) and two additional coils.There was no report of an adverse effect to the patient.